Alert archive / Colorado / River Flood Warnings in 2008

River Flood Warning 5, NWS Pueblo, CO

June 30, 2008Fremont County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 30, 2008, 7:44 PM MDT for Fremont County, Colorado. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 7:44 PM MDT (01:44 UTC)
Expired
Jul 2, 2008, 7:15 AM MDT
In force
36 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Fremont County, CO

The river

Written for the forecast point Arkansas River at Cañon City (CNCC2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07096000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 010144
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT MON JUN 30 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH COUNTRY SNOW MELT AND RECENT HEAVY RAINS IN THE SURROUNDING
AREA HAVE HELPED TO SWELL THE ARKANSAS RIVER AT CANON CITY TO JUST
ABOVE MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS EXPECTED TO
CONTINUE THROUGH TUESDAY AFTERNOON...THEN FALL TO FLOOD STAGE AND
BELOW TUESDAY NIGHT AND WEDNESDAY. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-011344-
/O.NEW.KPUB.FL.W.0005.080701T0144Z-080703T0000Z/
/CNCC2.1.ER.080630T2212Z.080701T1200Z.080702T1200Z.UU/
744 PM MDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM MONDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY 
  MIDMORNING TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MIDMORNING WEDNESDAY.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$
8 follow-up statements
000 
WGUS45 KPUB 010149 CCA
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT MON JUN 30 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH COUNTRY SNOW MELT AND RECENT HEAVY RAINS IN THE SURROUNDING
AREA HAVE HELPED TO SWELL THE ARKANSAS RIVER AT CANON CITY TO JUST
ABOVE MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS EXPECTED TO
CONTINUE THROUGH TUESDAY AFTERNOON...THEN FALL TO FLOOD STAGE AND
BELOW TUESDAY NIGHT AND WEDNESDAY. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-011344-
/O.COR.KPUB.FL.W.0005.080701T0144Z-080703T0000Z/
/CNCC2.1.SM.080630T2212Z.080701T1200Z.080702T1200Z.UU/
744 PM MDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM MONDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY 
  MIDMORNING TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MIDMORNING WEDNESDAY.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$
000 
WGUS85 KPUB 010724
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
124 AM MDT TUE JUL 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE SLIGHTLY ABOVE MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS
EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT BEFORE FALLING BACK BELOW
FLOOD STAGE ON WEDNESDAY. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-011924-
/O.CON.KPUB.FL.W.0005.000000T0000Z-080703T0000Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1200Z.UU/
124 AM MDT TUE JUL 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM TUESDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$
000 
WGUS85 KPUB 011321
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
721 AM MDT TUE JUL 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE SLIGHTLY ABOVE MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS
EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE FALLING BACK 
BELOW FLOOD STAGE. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-020121-
/O.EXT.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1800Z.UU/
721 AM MDT TUE JUL 01 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM TUESDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.1 FEET ON JUNE 25 1999.

$$
000 
WGUS85 KPUB 011730
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT TUE JUL 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE TO SLIGHTLY ABOVE MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS
EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE FALLING BACK 
BELOW FLOOD STAGE.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-020530-
/O.CON.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1800Z.UU/
1130 AM MDT TUE JUL 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 AM TUESDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.1 FEET ON JUNE 25 1999.

$$
000 
WGUS85 KPUB 011932
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE JUL 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE TO A MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS
EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE FALLING BACK 
BELOW FLOOD STAGE.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-020732-
/O.CON.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1800Z.UU/
132 PM MDT TUE JUL 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM TUESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.1 FEET ON JUNE 25 1999.

$$
000 
WGUS85 KPUB 020128
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT TUE JUL 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE TO A MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS
EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE FALLING BACK 
BELOW FLOOD STAGE.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-021328-
/O.CON.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1800Z.UU/
728 PM MDT TUE JUL 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM TUESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
000 
WGUS85 KPUB 020721
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
121 AM MDT WED JUL 02 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH MOUNTAIN SNOW MELT AND RECENT RAINFALL ACROSS THE UPPER
ARKANSAS RIVER BASIN HAS HELPED THE ARKANSAS RIVER AT CANON CITY TO
RISE TO AROUND MINOR FLOOD STAGE OF 9.0 FEET. THIS LEVEL IS EXPECTED
TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE FALLING BACK BELOW
FLOOD STAGE.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-021921-
/O.CON.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T1800Z.UU/
121 AM MDT WED JUL 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  MIDMORNING.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
000 
WGUS85 KPUB 021315
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
715 AM MDT WED JUL 02 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.THE UPPER ARKANSAS RIVER AT CANON CITY HAS DROPPED BELOW FLOOD 
STAGE...AND IS NOT EXPECTED TO RISE ABOVE 9.0 FEET. HOWEVER...
IF HEAVY RAINS OCCUR OVER THE UPPER BASIN...LEVELS COULD AGAIN
APPROACH OR EXCEED THE 9.0 FOOT MINOR FLOOD STAGE.
 
SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-021345-
/O.CAN.KPUB.FL.W.0005.000000T0000Z-080703T0600Z/
/CNCC2.1.SM.080630T2212Z.080701T0445Z.080702T0115Z.UU/
715 AM MDT WED JUL 02 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  6:15 AM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FELL BELOW FLOOD STAGE AT  7:15 PM TUESDAY.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 2:39 PM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 2:39 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT MON JUN 30 2008

.SHORT TERM...
(TONIGHT AND TUESDAY)

PV LOBE IN SATELLITE IMAGERY/RUC ANALYSIS IS MOVING ACROSS THE
AREA...AND ACTING ON SOME MID/HIGH LVL MOISTURE ALONG WITH SFC DEW
POINTS IN THE 40S IN THE VALLEYS WITH 30S IN THE MTS...IS FIRING OFF
ANOTHER ROUND OF SCATTERED THUNDERSTORMS.  THUNDERSTORMS DEVELOPED A
LITTLE EARLIER TODAY THAN YESTERDAY...THANKS TO MORE SUNSHINE AND
POSSIBLY SOME STRONGER LIFT.  SO FAR...THUNDERSTORMS HAVE BEEN A
LITTLE LESS STRONG THAN YESTERDAY...AND THIS MIGHT BE ATTRIBUTED TO
THE SLIGHTLY LOWER DEW POINTS RESULTING IN LESS CAPE.  AREAS WITH
GREATEST CONCERNS FOR STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL
BE THE SAN LUIS VALLEY...AND THE LOWER EASTERN SLOPES OF THE
SANGRES/WETS WHERE MESONET STATIONS STILL HAVE DEW POINTS IN THE
40S. AGAIN...WITH WEAK DEEP LAYER SHEARS...STORMS WILL BE PULSEY IN
NATURE WITH LOCALLY HEAVY RAIN...HAIL UP TO 1/2 INCH IN
DIAMETER...WIND GUSTS TO 40 MPH AND LIGHTNING THE MAIN THREATS.  ONE
OR TWO STORMS COULD BECOME MARGINALLY SEVERE LATER THIS EVENING BUT
THESE SHOULD BE THE EXCEPTION RATHER THAN THE RULE.  OTHER AREA OF
CONCERN IS THE RATON RIDGE...WHERE CU FIELD HAS BEEN BECOMING MORE
ENHANCED OVER THE LAST COUPLE HOURS.  DEW POINTS ARE STILL IN THE
UPPER 40S IN THIS AREA.  BUFKIT SOUNDINGS SHOW LESS OF A CAP BETWEEN
H5 AND H6 THAN IN PAST FEW DAYS.  IF CONVERGENCE IN TROF AXIS CAN
BECOME STRONG ENOUGH...COULD SEE A STORM OR TWO POP ACROSS THIS AREA
DURING EVENING.  CAPES IN THIS AREA COULD RUN UP TO 800
J/KG...LIKELY NOT ENOUGH FOR A PULSE SEVERE STORM...BUT ENOUGH TO
JUSTIFY SPREADING SOME ISOLATED POPS ACROSS THE REGION FOR THE
EVENING HOURS.

MODELS SEEM TO BE TRENDING DEW POINTS DOWNWARD A BIT FOR
TUESDAY...AND THIS DOESNT SEEM OUT OF THE QUESTION GIVEN THAT PV
LOBE WILL BE ROUNDING THE RIDGE TONIGHT AND WESTERLY WINDS MAY DRY
OUT LOW LVLS AS LEE TROF DEEPENS AND SHIFTS EASTWARD DURING THE
AFTN.  IN FACT...BOTH GFS/NAM HAVE DEW POINTS ALONG THE I-25
CORRIDOR DROPPING INTO THE LOWER 30S BY AFTN...WITH LOWER 40S NEAR
THE CO/KS BORDER.  WARMER AIR ALOFT TRANSLATES EASTWARD OVER THE
PLAINS WHICH SHOULD ALLOW TEMPS TO WARM INTO THE MID/UPPER
90S...WHILE MTN TEMPS REMAIN SIMILAR TO THE PAST FEW DAYS.  AS FOR
THUNDERSTORM CHANCES...NAM AND GFS HINT AT MORE UPPER ENERGY MOVING
ACROSS IN H2/H3 PV FIELDS.  THIS APPEARS TO BE A PIECE OF THE SRN
PORTION OF THE PV LOBE ASSOC WITH TROF MOVING ONTO THE WEST
COAST...WHICH WILL BE ROUNDING THE UPPER RIDGE THROUGH THE GREAT
BASIN/NW CO TOMORROW AFTN.  ENERGY LOOKS WEAKER THAN TODAY. SO
ANOTHER DAY OF ISOLATED TO SCATTERED THUNDERSTORMS...WITH A SLIGHTLY
BETTER CHANCE FOR THUNDERSTORMS SPREADING ACROSS THE SE PLAINS.
WITH DEW POINTS FALLING OFF DURING THE AFTN...THERE WILL BE A CHANCE
FOR AN ISOLATED DRY THUNDERSTORM...ESPECIALLY ALONG/EAST OF THE I-25
CORRIDOR.  FOR NOW...DONT THINK COVERAGE WILL WARRANT ANY FIRE
WEATHER HIGHLIGHTS. -KT

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUE EVENING WE SHOULD SEE THE CHANCES FOR PCPN END BY LATE NIGHT
ACRS THE AREA.  THE UPR RIDGE WL REMAIN CENTERED TO THE W OF CO ON
WED...BUT A SHRTWV TROF PASSING TO THE N AND E OF THE AREA WL SEND
A FRONT INTO THE ERN PLAINS. THIS SHOULD BRING AN INCREASE IN MSTR
TO THE ERN AREAS ALONG WITH UPSLOPE LOW LEVEL FLOW AND THUS A
BETTER CHANCE FOR PCPN ACRS THE SERN PLAINS AND MTS BY LATE
AFTERNOON THRU THE EVENING HOURS. THE GFS CONTINUES TO DEVELOP AN
MCS OVR ERN CO WED NIGHT SO WL KEEP POPS GOING THRU THE NIGHT OVR
THE SERN PLAINS. THU THE RIDGE BUILDS BACK OVR THE AREA AND IT WL
PROBABLY BE A LITTLE DRIER...BUT THERE SHOULD STILL BE ISOLD PCPN
ACRS MUCH OF THE AREA. MAX TEMPS WED WL STILL BE ABOVE
NORMAL...BUT IN THE WAKE OF THE FRONT OVR THE ERN PLAINS MAX TEMPS
ON THU WL BE COOLER AND WL BE A BIT BELOW SEASONAL NORMS. FOR FRI
THRU MON THE UPR RIDGE LOOKS AS THOUGH IT WL BE CENTERED OVR WRN
CO AND ERN UT. MSTR WL CONTINUE TO BE TRAPPED UNDER THE RIDGE OVR
THE AREA AND THE BEST CHANCES FOR PCPN WL BE OVR THE MTS AND HIGH
VALLEYS...AND TEMPS WL WARM TO ABOVE NORMAL AGAIN.

&&

.AVIATION...SCATTERED TO ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MOUNTAINS TODAY.  AN ISOLATED THUNDERSTORM MAY DRIFT OFF
THE MOUNTAINS AFFECTING THE KCOS TAF SITE DURING THE EVENING HOURS.
MAIN THREAT WILL BE VFR TO LOCAL MVFR CIGS...ALONG WITH LOCALLY
HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND POSSIBLE SOME BRIEF SMALL
HAIL.  THUNDERSTORMS WILL DIMINISH AFTER 06Z WITH DIURNALLY DRIVEN
WIND PATTERNS SETTING UP.  ON TUESDAY...LIGHT WINDS EXPECTED WITH
ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/28
Hazardous weather outlook, Jun 30, 6:56 AM MDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT MON JUN 30 2008

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS
THE HIGHER TERRAIN EARLY THIS AFTERNOON...WITH STORMS MOVING SOUTH
OFF THE HIGHER TERRAIN AND ACROSS THE ADJACENT VALLEYS AND PLAINS
THROUGH THE EVENING. THE PRIMARY THREATS FROM STORMS WHICH DO
DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH LOCALLY HEAVY
RAINFALL...GUSTY WINDS TO NEAR 45 MPH AND SMALL HAIL TO AROUND 1/2
INCH IN DIAMETER. HAIL TO THE SIZE OF PENNIES MAY BE POSSIBLE
WITH ONE OR TWO OF THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY THROUGH THE PERIOD.  THE PRIMARY WEATHER THREATS
ARE EXPECTED TO BE LIGHTNING AND HEAVY RAIN.  HOWEVER...WIND GUSTS
TO AROUND 45 MPH AND HAIL NEAR THE SIZE OF PENNIES WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS THIS AFTERNOON
AND EVENING.

Nearby

River Flood Warnings in Colorado, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.